MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939207060440
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon rupture occurred.The stenosed target lesion was located in the arteriovenous fistula of the artificial blood vessel of the left upper limb.A 6.0 x40, 40cm gladiator elite balloon catheter was delivered through the guide wire to dilate the stenosis part of the vein side of the artificial blood vessel.During the procedure, the balloon was dilated once at 10 to 22 atmospheres for 30 to 60 seconds, and the balloon was dilated for the second time at 22 to 24 atmospheres.However, it was found that the pressure was reduced.The device was removed, and the tip of the balloon was found to be ruptured.The procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Event or Problem Description
It was reported that a balloon rupture occurred.The stenosed target lesion was located in the arteriovenous fistula of the artificial blood vessel of the left upper limb.A 6.0 x40, 40cm gladiator elite balloon catheter was delivered through the guide wire to dilate the stenosis part of the vein side of the artificial blood vessel.During the procedure, the balloon was dilated once at 10 to 22 atmospheres for 30 to 60 seconds, and the balloon was dilated for the second time at 22 to 24 atmospheres.However, it was found that the pressure was reduced.The device was removed, and the tip of the balloon was found to be ruptured.The procedure was completed with another of the same device.There were no patient complications as a result of this event.It was further reported that the device was removed without any problem.
 
Additional Manufacturer Narrative
B5.Describe event or problem: added information, based on additional information.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B5.Describe event or problem: added information, based on additional information device evaluated by mfr: the gladiator device was returned to our post market quality assurance laboratory.A visual examination identified that the balloon was not folded, which indicates that the device was subjected to positive pressure.A leak test was carried out and the balloon was inflated to its rated burst pressure for 30 seconds using deionized water and digital timer without issue.A vacuum was then applied.The inflation device was verified at 24 atmospheres, before and after use with calibrated pressure gauge.This inflation to rate of burst pressure was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.As per hub the rated burst pressure for this device is 24 atmospheres.No issues were noted with the tip of the device.A visual examination found no issue with the markerbands.A visual and tactile examination found no kinks or damage to the shaft of the device.This concludes the product analysis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A1 - patient identifier: updated.Device evaluated by mfr: the gladiator device was returned to our post market quality assurance laboratory.A visual examination identified that the balloon was not folded, which indicates that the device was subjected to positive pressure.A leak test was carried out and the balloon was inflated to its rated burst pressure for 30 seconds using deionized water and digital timer without issue.A vacuum was then applied.The inflation device was verified at 24 atmospheres, before and after use with calibrated pressure gauge.This inflation to rate of burst pressure was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.As per hub the rated burst pressure for this device is 24 atmospheres.No issues were noted with the tip of the device.A visual examination found no issue with the markerbands.A visual and tactile examination found no kinks or damage to the shaft of the device.This concludes the product analysis.

Brand Name
GLADIATOR? ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22491171
Report Number2124215-2025-46660
Device Sequence Number4097107
Product Code LIT
UDI-Device Identifier08714729809722
UDI-Public(01)08714729809722(17)260904(10)32355036
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2026
Device Model NumberH74939207060440
Device Catalogue NumberH74939207060440
Device Lot Number0032355036
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer07/14/2025
09/01/2025
11/18/2025
Initial Report FDA Received Date07/13/2025
Supplement Report FDA Received Date08/05/2025
09/23/2025
12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient Weight72 KG